Faculty Publications

Title

Lognormal sum approximation with a variant of Type IV Pearson distribution

Document Type

Article

Keywords

Curve fitting, Lognormal distribution, Sum of lognormal random variables, Type IV Pearson variant

Journal/Book/Conference Title

IEEE Communications Letters

Volume

12

Issue

9

First Page

630

Last Page

632

Abstract

In this paper, a variant of the Type IV Pearson distribution is proposed to approximate the distribution of the sum of lognormal random variables. Numerical and computer simulations show that independent of the statistical characteristics of the lognormal sum distribution, the Type IV Pearson variant outperforms the standard Type IV Pearson distribution and the normal variant distribution in accurately approximating the lognormal sum distribution for a whole probability range. © 2008 IEEE.

Original Publication Date

10-2-2008

DOI of published version

10.1109/LCOMM.2008.080553

Share

COinS